I am hoping to get some advice and support.
I believe I am having severe withdrawal, from which medication I am not entirely sure. In approx October 2021 I quit taking Pristiq 50mg cold turkey to switch to Citalopram, as advised by my doctor. I realise now that probably shouldn't have happened. I had been taking Pristiq for about 6 years at that point.
I started Citalopram a couple of weeks later, going up to 30mg over about a month.
In January 2022 I began experiencing some neurological symptoms. In July of 2022 after having lots of tests done I was diagnosed with Functional Neurological Disorder (FND). To help with this, I was put on Lyrica 100mg daily (2 x 25mg in morning, 2 x 25mg at night).
At that point I began having increased anxiety symptoms and was not sure the Citalopram was helping at all. After doing some research, my doctor advised to try Cymbalta, which has been known to help with nerve pain. I lowered Citalopram from 30mg to 0mg in about 3 weeks, and started the Cymbalta 30mg during that period.
About 5 weeks later, I started feeling quite dissociated. I had never experienced dissociative symptoms before. This made me panic and I wanted off the Cymbalta. Went back to doc, and it was decided to just quit taking the Cymbalta.
I am now about 4 weeks down the track and am in a mess. I have constant anxiety, panic attacks have returned full blast and I am suddenly having OCD self-harm thoughts. I feel like I've developed a phobia of suicide which sounds bizarre to me but when I get anxious, I start thinking I will lose control of my mind. I have dissociation on a daily basis, nothing looks real, I start questioning reality and can't seem to get my mind out of the loop.
My doctor gave me Valium and said to take 2.5mg when things get super bad. I have done this a couple of times. It does help, but I am terrified of becoming dependent on it, so have only taken it a few times.
I have an appointment tomorrow with my doctor. I am considering re-introducing Citalopram at a low dose, say 5mg, and see if it helps with this horrendous withdrawal. I am not sure how else I am going to function soon and am terrified I am going to lose my mind. I was hoping to get some advice and whether to give this a try, or just keep trying to stick this withdrawal out. I am concerned I may get worse re-introducing, and am concerned I may get worse anyway if I don't! I work full-time and this is starting to impact my work, my life. I don't want to re-introduce Cymbalta, I am terrified of this drug.
Thank you for reading!!!